Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Lymph Nodes and Sore Throat
Feb 28, 2011

Hello,

I have been on Atripla for just under a month. Diagnosed 1.5 years ago, most recent labs prior to starting HAART were cd4 1018, VL 11,764. Since beginning treatment, I have noticed an intermittent sore throat with painful swelling of my neck lymph nodes, on one or both sides. I occasionally also have armpit node swelling. The swelling can be independent of or in conjunction with the sore throat, and usually not all nodes swell at the same time. Today the pain of the lymph node and throat is making it difficult to swallow and one neck node is rock hard, and visible in the mirror when compared to the other side. I am taking ibuprofen 2-4x a week due to the sore throat, but it never lasts more than 1/2 a day at a time. It feels like the start of strep or other throat infection, but never progresses past the sensation that something is just beginning to go wrong. There is not discharge as I'd expect with thrush, and I haven't noticed associated fever. I'm trying to determine how serious this could be. Thanks for your help!

Response from Dr. Henry

A subset of patients develop swollen sometimes painful lymph node swelling after starting effective HIV treatment. That occurs perhaps due to immune reconstitution. Intercurrent infections (viral, strep throat) can occur so an evaluation by your HIV specialist is recommended in cases like yours to delineate whether intervention is needed. KH



Previous
Atripla side effects:does changing the time reduce efficacy
Next
Side Effects Of HIV and Meds

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement